×

zbMATH — the first resource for mathematics

Extinction of branching processes in varying environments. (English) Zbl 1171.60378
Summary: Let \(q\) be the extinction probability and \(\tau _{0}\) be the extinction time of a Galton-Watson branching process in varying environments. In this paper, some useful upper and lower bounds of \(q\) and \(E\tau _{0}\) are estimated respectively.

MSC:
60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
60K37 Processes in random environments
60E15 Inequalities; stochastic orderings
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Afanasyev, V.I.; Geiger, J.; Kersting, G.; Vatutin, V.A., Criticality for branching processes in random environment, Ann. prob., 33, 2, 645-673, (2005) · Zbl 1075.60107
[2] Agresti, C.R., Bounds on the extinction time distribution of a branching process, Adv. appl. prob., 6, 322-335, (1974) · Zbl 0293.60077
[3] Athreya, K.B.; Karlin, S., On branching processes with random environments: I. extinction probability, Ann. math. statist., 42, 5, 843-1858, (1971)
[4] Athreya, K.B.; Karlin, S., On branching processes with random environments: II. limit theorems, Ann. math. statist., 42, 6, 1499-1520, (1971) · Zbl 0228.60032
[5] Church, J.D., On infinite composition products of probability generating functions, Z. W. V. gebiete., 19, 243-256, (1971) · Zbl 0212.50203
[6] Feller, W., An introduction to probability theory and its applications, (1957), Wiley Publishing, Inc · Zbl 0155.23101
[7] Heathcote, C.R.; Seneta, A., Inequalities for branching processes, J. appl. prob., 3, 26-27, (1996)
[8] Lindvall, T., Almost sure convergence of branching processes in varying and random environments, Ann. prob., 2, 2, 344-346, (1974) · Zbl 0278.60057
[9] Meyn, S.P.; Tweedie, R.L., Markov chains and stochastic stability, (1993), Springer-Verlag London · Zbl 0925.60001
[10] Smith, W.L., Necessary conditions for almost sure extinction of a branching process with random environments, Ann. math. statist., 39, 7, 2136-2140, (1968) · Zbl 0176.47602
[11] Smith, W.L.; Wilkinson, W., On branching processes in random environments, Ann. math. statist., 40, 2, 814-827, (1969) · Zbl 0184.21103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.